Alert archive / California / Wind Advisories in 2015
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 21, 2015, 2:14 AM PST for 4 counties in California. It took effect at Dec 21, 2015, 10:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 2:14 AM PST (10:14 UTC)
- In effect from
- Dec 21, 2015, 10:00 PM PST
- Expired
- Dec 23, 2015, 10:00 AM PST
- In force
- 36 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS76 KSGX 211014 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 214 AM PST MON DEC 21 2015 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND NEAR THE COAST FOR LATE TONIGHT INTO TUESDAY NIGHT... .A MOIST WEST NORTHWEST FLOW PATTERN WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR LATE TONIGHT INTO TUESDAY NIGHT FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. CAZ055-056-058-060-065-212130- /O.NEW.KSGX.WI.Y.0034.151222T0600Z-151223T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 214 AM PST MON DEC 21 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...WINDS STRENGTHENING BEGINNING TONIGHT WITH STRONGEST WINDS FOR TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE TUESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-212130- /O.NEW.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 214 AM PST MON DEC 21 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. * WINDS...AREAS OF WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH. * TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY AFTERNOON AND EVENING. * LOCATION...WINDS STRONGEST NEAR THE COAST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. WATCH FOR PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
7 follow-up statements
952 WWUS76 KSGX 212119 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 119 PM PST MON DEC 21 2015 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND NEAR THE COAST... .STRONG ONSHORE FLOW WILL DEVELOP TONIGHT...WITH PERIODS OF STRONG GUSTY WEST WINDS THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED TUESDAY NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. CONDITIONS WILL IMPROVE THROUGH THE DAY WEDNESDAY. CAZ062-220600- /O.EXB.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/ SAN DIEGO COUNTY DESERTS- 119 PM PST MON DEC 21 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-058-060-065-220600- /O.EXT.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 119 PM PST MON DEC 21 2015 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-220600- /O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 119 PM PST MON DEC 21 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY AFTERNOON AND EVENING. * LOCATION...WINDS STRONGEST NEAR THE COAST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
464 WWUS76 KSGX 220417 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 817 PM PST MON DEC 21 2015 ...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND NEAR THE COAST... .STRONG ONSHORE FLOW WILL DEVELOP TONIGHT...WITH PERIODS OF STRONG...GUSTY WEST WINDS INTO WEDNESDAY MORNING FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED TUESDAY NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. CONDITIONS WILL IMPROVE ON WEDNESDAY. CAZ055-056-058-060-062-065-221400- /O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 817 PM PST MON DEC 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-221400- /O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 817 PM PST MON DEC 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY AFTERNOON AND EVENING. * LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
126 WWUS76 KSGX 221032 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 232 AM PST TUE DEC 22 2015 ...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE DESERTS... AND NEAR THE COAST... .STRONG ONSHORE FLOW WILL BRING PERIODS OF STRONG GUST WEST WINDS THROUGH LATE TONIGHT FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. CAZ043-552-222130- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-151223T0600Z/ /O.NEW.KSGX.WI.Y.0035.151222T1800Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 232 AM PST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING NEAR THE BEACHES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR THIS AFTERNOON AND EVENING. * LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-058-060-062-065-222130- /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 232 AM PST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...WINDS STRENGTHENING TODAY WITH STRONGEST WINDS THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
097 WWUS76 KSGX 222130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST TUE DEC 22 2015 ...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE DESERTS... AND NEAR THE COAST... .STRONG ONSHORE FLOW WILL CREATE PERIODS OF STRONG GUSTY WEST WINDS FOR AREAS NEAR THE COAST TONIGHT AND...PORTIONS OF THE DESERTS...AND THE MOUNTAINS THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. CAZ055-056-058-060-062-065-230600- /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 130 PM PST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-230600- /O.CON.KSGX.WI.Y.0035.000000T0000Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 130 PM PST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * TIMING...THROUGH THIS EVENING. STRONGEST WINDS THIS AFTERNOON AND EVENING. * LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
446 WWUS76 KSGX 230548 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PST TUE DEC 22 2015 ...WIND ADVISORY FOR THE MOUNTAINS AND PORTIONS OF THE DESERTS INTO WEDNESDAY MORNING... .STRONG ONSHORE FLOW WILL CREATE PERIODS OF STRONG GUSTY WEST WINDS FOR PORTIONS OF THE DESERTS...AND THE MOUNTAINS THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. CAZ043-552-230700- /O.EXP.KSGX.WI.Y.0035.000000T0000Z-151223T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 948 PM PST TUE DEC 22 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS HAVE DECREASED TO BELOW ADVISORY STRENGTH AND WILL CONTINUE TO WEAKEN OVERNIGHT. $$ CAZ055-056-058-060-062-065-231400- /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 948 PM PST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...THROUGH WEDNESDAY MORNING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
494 WWUS76 KSGX 231147 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 347 AM PST WED DEC 23 2015 ...WIND ADVISORY CONTINUES FOR THE MOUNTAINS AND PORTIONS OF THE DESERTS THIS MORNING... ...HIGH WIND WATCH NOW IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND MOUNTAIN AND DESERT SLOPES FOR THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE THIS MORNING FOR PORTIONS OF THE DESERTS AND MOUNTAINS. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. A RENEWED PERIOD OF VERY STRONG WINDS IS LIKELY LATE THURSDAY EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT SLOPES. CAZ055-056-058-060-065-232130- /O.NEW.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 347 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. RENEWED WEST WINDS THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING WITH GUSTS OF 60 TO 80 MPH POSSIBLE. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. VERY STRONG WINDS POSSIBLE THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING COULD CAUSE ISOLATED PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ062-231800- /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN DIEGO COUNTY DESERTS- 347 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH THROUGH AFTERNOON. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
792 WWUS76 KSGX 231751 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 951 AM PST WED DEC 23 2015 ...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND MOUNTAIN AND DESERT SLOPES THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS ARE LIKELY LATE THURSDAY EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT SLOPES AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-240600- /O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ /O.CON.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 951 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING...THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ062-231900- /O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN DIEGO COUNTY DESERTS- 951 AM PST WED DEC 23 2015 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS WILL CONTINUE TO DIMINISH ACROSS THE REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM THIS MORNING. $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:18 PM PST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 20, 9:18 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 918 PM PST SUN DEC 20 2015 .SYNOPSIS... A FEW PERIODS OF MOSTLY LIGHT PRECIPITATION OVER AND WEST OF THE MOUNTAINS AND BREEZY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR MONDAY NIGHT THROUGH WEDNESDAY. THURSDAY INTO FRIDAY...A TROUGH MOVING ACROSS THE REGION WILL CREATE COOLING...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...AND A CHANCE OF SHOWERS. DRY WITH A WARMING TREND FOR NEXT WEEKEND UNDER HIGH PRESSURE AND OFFSHORE FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... COOL NORTHWEST FLOW BEHIND THE DEPARTING TROUGH IS SETTING UP ACROSS SOUTHERN CALIFORNIA...AND WILL DOMINATE THE WEATHER SCENE FOR MUCH OF THE WEEK. THIS FLOW WILL BE RATHER MOIST BUT TRIGGERS FOR PRECIPITATION WILL BE QUITE WEAK. TEMPERATURES FOR MONDAY WILL BE A FEW DEGREES WARMER THAN TODAY...THOUGH SLIGHTLY BELOW NORMAL FOR MANY AREAS. THE MAIN EXCEPTION BEING THE HIGH DESERTS WHICH WILL BE NEAR NORMAL FOR THIS TIME OF THE YEAR. NO CHANGES WERE MADE TO THE ONGOING FORECAST DATABASE THIS EVENING. ...REMAINDER OF PREVIOUS FORECAST DISCUSSION (ISSUED AT 130 PM PST)... NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH MOST OF THE WEEK...WITH SLIGHT WARMING TO NEAR NORMAL THROUGH WEDNESDAY. THE WEATHER WILL BE DRY THROUGH EARLY MONDAY...THEN A FEW WEAK DISTURBANCES WILL MOVE ACROSS THE REGION MONDAY NIGHT THROUGH WEDNESDAY. MOISTURE AND DYNAMICS WILL BE SOMEWHAT LIMITED...THEREFORE ONLY LIGHT AMOUNTS OF PRECIPITATION ARE EXPECTED WITH ASSOCIATED SHOWERS OVER AND WEST OF THE MOUNTAINS. ...TOTAL FORECAST PRECIPITATION TUE-WED... MOUNTAINS/COASTAL AND INLAND SAN DIEGO COUNTY...0.10-0.50 IN OTHER VALLEY AREAS/ORANGE COUNTY COAST...0.01-0.15 IN DESERTS...0-TRACE ...TOTAL FORECAST SNOWFALL TUE-WED... MOUNTAINS 7000-8000 FT...TRACE-1 IN MOUNTAINS ABOVE 8000 FT...1-2 IN BREEZY WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS TUESDAY AND WEDNESDAY...WITH PEAK WIND GUSTS AROUND 60 MPH POSSIBLE OVER MOUNTAIN RIDGES. EARLIER MODEL SOLUTIONS WERE HINTING AT A STRONG TROUGH MOVING ACROSS THE REGION CHRISTMAS EVE/EARLY CHRISTMAS...HOWEVER RECENT RUNS HAVE WEAKENED THE SYSTEM WHILE MOVING ACROSS SOUTHERN CA...AND NOW ONLY GENERATE LIGHT PRECIPITATION OVER THE REGION. TEMPERATURES WILL STILL DROP AFTER THE FRONT MOVES THROUGH...WITH HIGHS 5 TO 15 DEG BELOW NORMAL FORECAST ON CHRISTMAS DAY. SURFACE HIGH PRESSURE THEN BUILDS OVER THE GREAT BASIN NEXT WEEKEND...WITH A 1044 MB HIGH FORECAST TO DEVELOP OVER CENTRAL NEVADA SATURDAY MORNING. THIS COULD CREATE GUSTY SANTA ANA WINDS OVER AND NEAR THE MOUNTAINS SATURDAY AND SUNDAY MORNINGS...WITH STRONGEST WINDS EXPECTED SATURDAY MORNING. DOWNSLOPING WINDS AND WEAK RIDGING ALOFT WILL HELP RAISE HIGH TEMPERATURES BACK TO NEAR SEASONAL NORMALS BY NEXT SUNDAY. && .AVIATION... 210410Z...COAST/VALLEYS/MOUNTAINS...LOCAL VIS OF 2-4 MI IN BR POSSSIBLE IN THE VALLEYS OVERNIGHT. OTHERWISE SCT-BKN CLOUDS IN THE 3000-6000 FT MSL LAYER AND AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH MONDAY EVENING. LIGHT SHOWERS DEVELOPING AFTER 22/03Z WITH CIGS NEAR 2500 FT MSL AND LOCAL VIS 3-5SM IN SHRA/BR. DESERTS...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH MON EVENING. && .MARINE... 815 PM...PERIODS OF STRONG GUSTY NW WINDS WILL OCCUR TUE AFTERNOON THROUGH FRI. GUSTS OVER 30 KT POSSIBLE TUE EVE THROUGH WED AND AGAIN THU NIGHT THROUGH FRI. STRONG WINDS AND ROUGH SEAS WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. && .BEACHES... 820 PM...TUESDAY THROUGH NEXT WEEKEND...ASTRONOMICAL MORNING HIGH TIDES WILL BE ABOVE 7 FEET...PEAKING THURSDAY MORNING AT 7.6 FEET. THIS TAKES INTO ACCOUNT RECENTLY OBSERVED DIFFERENCES IN ACTUAL VERSUS PREDICTED HEIGHTS. SURF WILL ALSO BE ELEVATED DURING THIS TIME AS STRONG WINDS DEVELOP AND LARGE SHORT-MODERATE PERIOD SWELLS MOVE INTO THE COASTAL WATERS. MINOR COASTAL FLOODING IS POSSIBLE FOR LOCATIONS SUCH AS SUNSET AND SEAL BEACHES IN ORANGE COUNTY AND CARDIFF/IMPERIAL BEACH IN SAN DIEGO COUNTY. TIDES WILL FALL BELOW 7 FEET BY SUNDAY DEC 27. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JMB AVIATION/MARINE/BEACHES...SS PREVIOUS...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:08 AM PST | Small Craft Advisory | SGX | 6 days | |
| Dec 21, 1:51 PM PST | Coastal Flood Advisory | SGX | Orange, San Diego | 4 days |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.